Sur une application possible du concept d’homotopie à la théorie des modèles
Annales de la Faculté des sciences de Toulouse : Mathématiques, Serie 6, Volume 22 (2013) no. 5, p. 1017-1043

This paper endeavors to show the possible application to model theory of concepts coming from modern homotopy theory. In particular, the concept of simplicial set can be brought into play to describe the formulas of a first-order language L, the definable subsets of an L-structure, as well as the type spaces of a theory expressed in L. It is shown that to any L-structure can be associated a simplicial set, according to a functorial mapping that associates simplicial maps to elementary embeddings. Finally, a comparison is sketched between elementary classes of models (in the model-theoretic sense) and model categories (in the homotopy-theoretic sense).

Cet article vise à appliquer certains concepts de la théorie moderne de l’homotopie à la théorie des modèles. En particulier, le concept d’ensemble simplicial est employé pour décrire les formules d’un langage L du premier ordre, les ensembles définissables d’une structure d’interprétation de L, et les espaces de types d’une théorie couchée dans L. On montre qu’à toute structure d’interprétation de L peut être associé un ensemble simplicial, selon une correspondance fonctorielle qui traduit plongements élémentaires en morphismes d’ensembles simpliciaux. Pour finir, une comparaison est esquissée entre classes élémentaires de modèles (au sens de la théorie des modèles) et catégories de modèles (au sens de la théorie de l’homotopie).

@article{AFST_2013_6_22_5_1017_0,
     author = {Halimi, Brice},
     title = {Sur une application possible du concept d'homotopie \`a la th\'eorie des mod\`eles},
     journal = {Annales de la Facult\'e des sciences de Toulouse : Math\'ematiques},
     publisher = {Universit\'e Paul Sabatier, Toulouse},
     volume = {6e s{\'e}rie, 22},
     number = {5},
     year = {2013},
     pages = {1017-1043},
     doi = {10.5802/afst.1394},
     mrnumber = {3154585},
     zbl = {06291364},
     language = {fr},
     url = {http://www.numdam.org/item/AFST_2013_6_22_5_1017_0}
}
Halimi, Brice. Sur une application possible du concept d’homotopie à la théorie des modèles. Annales de la Faculté des sciences de Toulouse : Mathématiques, Serie 6, Volume 22 (2013) no. 5, pp. 1017-1043. doi : 10.5802/afst.1394. http://www.numdam.org/item/AFST_2013_6_22_5_1017_0/

[1] André (M.).— Méthode simpliciale en algèbre homologique et algèbre commutative, volume 32 of LNM. Springer, Berlin (1967). | MR 214644 | Zbl 0154.01402

[2] Baldwin (J.).— Categoricity. Lecture Notes. American Mathematical Society, Providence (2010). | MR 2532039 | Zbl 1183.03002

[3] Goerss (P. G.), Jardine (J. F.).— Simplicial Homotopy Theory, volume 174 of Progress in Mathematics. Birkhhäuser, Basel (1999). | MR 1711612 | Zbl 0949.55001

[4] Guitart (R.).— Construction of an homology and a cohomology theory associated to a first order formula. Diagrammes, 23, p. 7-13 (1990). | Numdam | MR 1082995 | Zbl 0715.18004

[5] Hodges (W.).— Model Theory, volume 42 of Encyclopedia of Mathematics and Its Applications. Cambridge University Press, Cambridge (1993). | MR 1221741 | Zbl 0789.03031

[6] Hofmann (M.), Streicher (T.).— The groupoid interpretation of type theory. In Sambin (G.) et Smith (J. M.), editors, Twenty Five Years of Constructive Type Theory, volume 36 of Oxford Logic Guides, p. 83-111. Oxford University Press, New York (1998). | MR 1686862 | Zbl 0930.03089

[7] Knight (R. W.).— Categories of topological spaces and scattered theories. Notre Dame Journal of Formal Logic, 48(1), p. 53-77 (2007). | MR 2289897 | Zbl 1123.03020

[8] Kouneiher (J.), Balan (A. P. M.).— Propositional manifolds and logical cohomology. Synthese, 125(1-2), p. 147-154 (2000). | MR 1801020 | Zbl 0970.03048

[9] May (J. P.).— A concise course in algebraic topology. The University of Chicago Press, Chicago (1999). | MR 1702278 | Zbl 0923.55001

[10] Poizat (B.).— A Course in Model Theory : An Introduction to Contemporary Mathematical Logic. Universitext. Springer, New York (2000). | MR 1757487 | Zbl 0951.03002

[11] Westerståhl (D.).— Self-commuting quantifiers. Journal of Symbolic Logic, 61(1), p. 212-224 (1996). | MR 1380684 | Zbl 0872.03023